MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MNITAC,2.0 TI W/NDL,2#2-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. MNITAC,2.0 TI W/NDL,2#2-0 ULTRABRAID; STAPLE, FIXATION, BONE
Catalog Number 72202019
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a maxillofacial repair surgery, after the device was implanted, the suture broke.The procedure was completed with a back up device with no significant delay or patient injury reported.
 
Additional Manufacturer Narrative
One 2.0 minitac ti w/needles was returned for evaluation.Visual assessment of the device showed the anchor remains on the inserter.The needles and approximately 1.25 inches of suture attached were returned.The suture appears to have been cut.As reported the device was being utilized in a maxillofacial repair surgery which is considered an off label use.Per the device instructions for use ¿surgical procedure other than those listed on instructions for use are contraindicated¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
MNITAC,2.0 TI W/NDL,2#2-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9086634
Report Number1219602-2019-01136
Device Sequence Number2592629
Product Code JDR
UDI-Device Identifier03596010619013
UDI-Public03596010619013
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Catalogue Number72202019
Device Lot Number50762733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient Weight20